Alert archive / Kansas / Severe Thunderstorm Warnings in 1995
Severe Thunderstorm Warning 119, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Jun 9, 1995, 7:40 AM CDT for Kiowa County, Kansas. It was in force for 36 min.
The area
The counties it named.
The facts
- Issued
- Jun 9, 1995, 7:40 AM CDT (12:40 UTC)
- Expired
- Jun 9, 1995, 8:16 AM CDT
- In force
- 36 min
- Issued by
- NWS Dodge City, KS
- Area
- Whole counties
County Kiowa County, KS
The radar
The Dodge City radar (KDDC), 64 km from the middle of the area, began a volume at 12:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 0.7 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 330 J/kg
- Mixed-layer CIN
- -171 J/kg
- Mixed-layer LCL
- 531 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 535 m²/s²
- 0-3 km storm-relative helicity
- 580 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KDDC 091242 RRA SVRDDC KSC097-091330- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DODGE CITY KS 740 AM CDT FRI JUN 9 1995 THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 830 AM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN SOUTH CENTRAL KANSAS ...KIOWA COUNTY AT 740 AM CDT DOPPLER RADAR INDICATED TWO SEVERE THUNDERSTORMS IN KIOWA COUNTY. THE FIRST ONE WAS 12 MILES WEST OF GREENSBURG AND THE OTHER WAS 12 SOUTH OF GREENSBURG. THE SEVERE THUNDERSTORMS WERE MOVING NORTHEAST AT 40 MPH. THE SEVERE THUNDERSTORM SHOULD BE NEAR GREENSBURG BY 8 AM. A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED...REHMEMBER SEVERE THUNDERSTORMS CAN QUICKLY PRODUCE A TORNADO WITH LITTLE OR NO ADVANCE WARNING. KRUSE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 4:08 AM CDT, 3 hours 32 minutes earlier.
Area forecast discussion, Jun 9, 4:08 AM CDT, 3 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 407 AM CDT FRI JUN 9 1995 ETA MDL OF CHOICE KEEPING SWRN KS IN THE COLD SECTOR. OUTFLOW HAS PUSHED THE WARM FRONT INTO SERN OK. ETA TAKES SFC LOW AND BNDRY TO EAST OF P28 BY 00Z. SO THE ONLY CHANCE OF SEEING NEAR 80 WOULD BE AT P28. OVERUNNING WAA/ISENTROPIC LIFT PRODUCING ELEVATED SVR CNVCTN EARLY THIS AM AND STILL MAY A CHANCE OF SVR EAST OF DDC THIS EVE/LATER TODAY AS VORT LOBE MOVES THRU. STRONG SHRTWV TO QUICKLY MOV INTO SWRN KS THIS AM AND THEN INTO NEBRASKA THIS EVE TO PRODUCE A FEW TRW/RW THIS AM AND MAYBE SOME PARTIAL CLRG AS DOWNSLOPE KICKS IN FAR WEST THIS AFTN. NEXT SHRTWV SHOOTS OUT OF UPR LOW AND COMBINATION OF OVERUNNING MID/HI MSTR MAY SET OFF SOME RWS ON SATURDAY. GENERALLY WENT WITH COOLER FAN GUIDANCE. KRUSE
In the hours before
Local storm report, Jun 9, 7:00 AM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORTS
NATIONAL WEATHER SERVICE DODGE CITY KS
700 AM CDT FRI JUN 9 1995
TIME(CDT) .....LOCATION..... STATE ...EVENT/REMARKS...
1255 AM CITY OF MEADE KS NICKEL SIZE HAIL
06/09/95 MEADE
0110 AM FOWLER KS NICKEL SIZE HAIL
MEADE
KRUSELocal storm report, Jun 9, 7:02 AM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORTS
NATIONAL WEATHER SERVICE DODGE CITY KS
700 AM CDT FRI JUN 9 1995
TIME(CDT) .....LOCATION..... STATE ...EVENT/REMARKS...
1255 AM CITY OF MEADE KS NICKEL SIZE HAIL
06/09/95 MEADE
0110 AM FOWLER KS NICKEL SIZE HAIL
MEADE
KRUSEThe office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 12:48 AM CDT | Severe Thunderstorm Warning | DDC | Meade | 27 min |
| Jun 9, 1:37 AM CDT | Severe Thunderstorm Warning | DDC | Ford | 53 min |
| Jun 9, 8:23 AM CDT | Severe Thunderstorm Warning | DDC | Pawnee | 20 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 1995Every severe thunderstorm warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.